Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

Trivalent expanders, (Δ-Y)-transformation, and hyperbolic surfaces


Peyerimhoff,  Norbert
Max Planck Institute for Mathematics, Max Planck Society;


Vdovina,  Alina
Max Planck Institute for Mathematics, Max Planck Society;

External Resource

(Publisher version)

Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)
Supplementary Material (public)
There is no public supplementary material available

Ivrissimtzis, I., Peyerimhoff, N., & Vdovina, A. (2019). Trivalent expanders, (Δ-Y)-transformation, and hyperbolic surfaces. Groups, Geometry, and Dynamics, 13(3), 1103-1131. doi:10.4171/GGD/518.

Cite as: https://hdl.handle.net/21.11116/0000-0005-0EDB-6
We construct a new family of trivalent expanders tessellating hyperbolic surfaces with large isometry groups. These graphs are obtained from a family of Cayley graphs of nilpotent groups via (Delta–Y)(Delta – Y)(Delta–Y)-transformations. We study combinatorial, topological and spectral properties of our trivalent graphs and their associated hyperbolic surfaces. We compare this family with Platonic graphs and their associated hyperbolic surfaces and see that they are generally very different with only one hyperbolic surface in the intersection. Finally, we provide a number theory free proof of the Ramanujan property for Platonic graphs and a special family of subgraphs.